Alert archive / California / Hazardous Seas Watches in 2016
Hazardous Seas Watch 5, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas watch at Nov 7, 2016, 2:56 AM PST. It took effect at Nov 8, 2016, 9:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 7, 2016, 2:56 AM PST (10:56 UTC)
- In effect from
- Nov 8, 2016, 9:00 AM PST
- Expired
- Nov 7, 2016, 9:08 PM PST
- In force
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this hazardous seas watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas watch went out at Nov 6, 3:33 PM PST, 11 hours 23 minutes earlier.
Area forecast discussion, Nov 6, 3:33 PM PST, 11 hours 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
333 PM PST Sun Nov 6 2016
.SYNOPSIS...Dry weather will return to the region this afternoon
and persist through Tuesday. Rain chances will return to locations
west of a Ukiah to Willow Creek line on Wednesday, as an upper-
level disturbance passes by to our west and north. Rain chances
will increase area-wide for the end of your work week.
&&
.DISCUSSION...A bit of gloominess over all of northern ca as
moist upper level zonal flow continues to provide lots of clouds
to the region. This will continue through the night and most of
the morning but what little model data we did get (yes another
large data office at our wfo) does support some breaks in the sky
tomorrow and Monday. The forecast becomes a little more tricky
toward mid week, as a shortwave trough tries to edge east and
bring some potential for rain to the western half of the forecast
area. This trough will be bumping into a pretty stout shortwave
ridge. Where this ridge axis sets up is still uncertain, as the
GFS positions it from SOCAL to central Montana, where as the ECMWF
has the California portion of the axis about 200 miles farther
north, decreasing the rainfall potential. For now, POPs were
maintained in slight chance category (15 to 25%) for locations
roughly west of Ukiah to Willow Creek. If nothing else, this
system will help de-amplify/flatten the ridge some, as a temporary
Rex Block pattern develops. Another trough will dive southeast
towards the state by the end of the work week, weakening the
blocking pattern with a ridge centered north of a low to its south
(Rex Block), while allowing for increasing dynamics to overspread
at least northern portions of the state. This increased ascent and
a moist south to southwest flow will allow rainfall to develop
area-wide, with initial thoughts indicating a potential for
similar rainfall amounts and duration to develop like what we seen
yesterday. /PD/JT
&&
.AVIATION...VFR should prevail for much of the taf period with only
upper cloud cover associated with a low pressure system over the
eastern Pacific expected to stream across northern California. MVFR
ceilings may develop along the coast this evening and/or late
tonight, however, confidence is higher that conditions will remain
VFR with higher ceilings. For now just hinted at stratus with
few/scattered clouds. /KML
&&
.MARINE...The west swell will continue to diminish today bringing 8
to 12 foot seas across the waters through Monday. Continued stormy
conditions across the Pacific Ocean will usher in a progression of
large swell trains in the coming week. The sea state will ramp up
again on Tuesday with a new coming west swell and then again by next
weekend. Moderate to fresh south winds will develop on Monday and
Tuesday, primarily across the outer waters, as an approaching
boundary skirts by the coastal waters. Small craft advisories may
need to be extended for the northern waters for fresh gusts Monday
and across the entire waters as seas build on Tuesday. /KML
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 4 AM PST Monday for PZZ450-455-470-
475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Nov 6, 8:06 AM PST, 18 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 806 AM PST SUN NOV 6 2016 CAZ101>113-071615- COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST- SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY- MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR- NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR- SOUTHEASTERN MENDOCINO INTERIOR- 806 AM PST SUN NOV 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 2:56 AM PST | Small Craft Advisory | EKA | 3 days |
Nearby
Hazardous Seas Watches in California, 2016Every hazardous seas watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.